Network Probabilistic Connectivity: Using Node Cuts

  • Denis A. Migov
  • Olga K. Rodionova
  • Alexey S. Rodionov
  • Hyunseung Choo
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4097)


The new algorithmic technique which allow higher efficiency in the precise calculation of the reliability of an undirected graph with absolutely reliable nodes and unreliable edges is considered in this paper. As graph’s reliability we mean its probabilistic connectivity. The proposed technique is based on the reduction of the dimension of a calculated graph by considering its node’s cuts. Comprehensive computer simulation results show the advantages of the proposed algorithms, that the calculation time decreases significantly in comparison with existent methods.


Topological Optimization Simple Event Network Reliability Probabilistic Connectivity Simple Chain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Rodionova, O.K., Rodionov, A.S., Choo, H.: Network Probabilistic Connectivity: Exact Calculation with Use of Chains. In: Laganá, A., Gavrilova, M.L., Kumar, V., Mun, Y., Tan, C.J.K., Gervasi, O. (eds.) ICCSA 2004. LNCS, vol. 3046, pp. 315–324. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  2. 2.
    Moore, E.F., Shannon, C.E.: Reliable Circuits Using Less Reliable Relays. J. Franclin Inst. 262, 191–208 (1956)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Shooman, A.M., Kershenbaum, A.: Exact Graph-Reduction Algorithms for Network Reliability Analysis. In: Proc. GLOBECOM 1991, vol. 2, pp. 1412–1420 (1991)Google Scholar
  4. 4.
    Shooman, A.M.: Algorithms for Network Reliability and Connection Availability Analysis. Electro/95 Int. Professional Program Proc. 309–333 (1995)Google Scholar
  5. 5.
    Rodionov, A.S., Choo, H.: On Generating Random Network Structures: Connected Graphs. In: Proceedings of the International Conference on Information Networking ICOIN 2004, vol. III, pp. 1145–1152 (2004)Google Scholar
  6. 6.
    Koide, T., Shinmori, S., Ishii, H.: Topological optimization with a network reliability constraint. Discrete Appl. Math. 115(1-3), 135–149 (2001)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • Denis A. Migov
    • 1
  • Olga K. Rodionova
    • 1
  • Alexey S. Rodionov
    • 1
  • Hyunseung Choo
    • 2
  1. 1.Siberian Division of the Russian Academy of ScienceInstitute of Computational Mathematics and Mathematical GeophysicsNovosibirskRussia
  2. 2.School of Information and Communication EngineeringSungkyunkwan UniversitySuwonKorea

Personalised recommendations